Eyes Home > Timolol and Weight Gain
Is there a connection between timolol and weight gain? Although weight gain was not a reported side effect in clinical studies, a rapid increase in weight may be a sign of a dangerous side effect of the medication. Notify your healthcare provider right away if you have rapid weight gain, as this may be a sign of congestive heart failure.
Does Timolol Cause Weight Gain?There are a number of possible side effects with timolol (Betimol®, Blocadren®, Istalol®, Timoptic®). Although weight gain was not reported as a possible side effect in clinical studies, people taking the drug should be watchful for rapid weight gain, as this may be a sign of a dangerous side effect of the medication.
Rapid Weight Gain With TimololAll beta blockers (including timolol) may worsen congestive heart failure or, in some cases, even cause it. One of the main symptoms of heart failure is unexplained weight gain. In fact, people with symptoms of congestive heart failure can often have rapid weight gain over a couple of days.
Timolol and Weight Gain: SuggestionsWhile you should seek immediate medical attention if you experience rapid weight gain while taking timolol, a gradual increase, while not healthy, is not immediately dangerous. If you are noticing gradual weight gain with this medication, there are some things that you can do. Some suggestions include:
- Eat a heart-healthy diet, with:
- Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
- Lean meats, poultry, fish, beans, eggs, and nuts
- Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars
- Participate in regular physical activity for at least 30 minutes a day on most days of the week
Limit your intake of alcohol.